# SDR 98ZZZX1123

- Difficulty date: March 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N63ND
- Make and model: Piper PA-31-350
- Aircraft serial: 317852098
- System (JASC): 2140 · Heating System
- Part: Heater
- Part number: B405065D722
- Condition: Failed
- Location: Forward
- Part time: 362 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

DURING FLIGHT, THE COCKPIT FILLED WITH A GREENISH, YELLOW SMOKE EMANATING FROM THE DEFROST AND HEATER DUCTS.  PILOT SHUT DOWN THE FORWARD HEATER AND EVACUATED THE SMOKE FROM THE CABIN.  THE FLIGHT CONTINUED TO THE ORIGINAL DESTINATION.  THE AIRCRAFT WAS INSPECTED AND FOUND UNDAMAGED.  THE FORWARD HEATER HAD OVERHEATED.  WITHOUT FURTHER INSPECTION OF THE HEATERS, THE DAMAGE AND SYMPTOMS ARE CONSISTENT WITH A PERFORATED BURNER CAN.  THIS COMBUSTION HEATER HAD A PRESSURE DECAY TEST IAW AD 96-20-07 ON 1-18-98, AND HAD ACCUMULATED 62.4 HEATER HOURS OF OPERATION SINCE THAT DATE.
